Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 16, NWS Tampa Bay, FL

March 27, 20114 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 27, 2011, 2:44 PM EDT for 4 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2011, 2:44 PM EDT (18:44 UTC)
Expired
Mar 27, 2011, 8:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS82 KTBW 271844
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
244 PM EDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
POLK...HARDEE... HIGHLANDS...DESOTO...CHARLOTTE...AND LEE
COUNTIES...

.HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH SOUTHWEST WINDS
IN THE 15 TO 20 MPH RANGE WITH HIGHER GUSTS IS SUPPORTING 
INSTANTANEOUS RED FLAG CONDITIONS THIS AFTERNOON.

FLZ052-056-057-061-062-065-280000-
/O.NEW.KTBW.FW.W.0016.110327T1844Z-110328T0000Z/
POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
244 PM EDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

HUMIDITY VALUES LESS THAN 35 PERCENT COMBINED WITH GUSTY
SOUTHWEST WINDS IS SUPPORTING RED FLAG CONDITIONS THIS AFTERNOON.
THESE LOW HUMIDITY VALUES AND GUSTY WINDS WILL INCREASE THE
SPREAD OF ANY FIRE THAT MAY START WITHIN THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.


&&

$$

JCM/EJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 27, 1:35 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 27, 1:35 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
135 PM EDT SUN MAR 27 2011

.SHORT TERM (TONIGHT THROUGH TUESDAY)...THE WARM DRY PATTERN FROM
THE PAST FEW DAYS WILL TRANSITION TO A MORE WET PATTERN BY TONIGHT
AS A FRONT APPROACHES THE AREA. THE ASSOCIATED LOW PRESSURE SYSTEM
WILL BE PUSHING OVER THE EAST COAST TONIGHT BUT THE FRONT WILL BE
SLOW TO DIG SOUTH OVER THE NEXT COUPLE OF DAYS. PLENTY OF MOISTURE
WILL BE TRAPPED OVER THE REGION TO SUPPORT SHOWERS AND POSSIBLY
SOME THUNDERSTORMS BY TOMORROW.

12Z MODEL RUNS CONTINUE TO BE AGGRESSIVE WITH THE POPS...RANGING
FROM ABOUT 50 TO 70 PERCENT FOR TOMORROW AFTERNOON. WENT AHEAD AND
NUDGED POPS UP TO 70 PERCENT FROM ABOUT SRQ NORTHWARD AND TAPERED
DOWN TO 50 PERCENT FURTHER SOUTH. WITH THE FRONT SINKING SLOWLY
SOUTH...NUDGED UP POPS TO 40/50 FOR THE REGION FOR MONDAY NIGHT
AND TUESDAY. IN ADDITION...FORECASTED THERMODYNAMICS DO LOOK
SOMEWHAT FAVORABLE FOR SOME AFTERNOON THUNDERSTORM DEVELOPMENT ON
MONDAY...BUT TREND DOWN FOR TUESDAY. WILL MAINTAIN THE CHANCE FOR
THUNDERSTORMS TOMORROW AND A SLIGHT CHANGE STARTING TOMORROW
NIGHT.

DAILY HIGHS WILL START TO COOL SLIGHTLY BY TONIGHT WITH INCREASING
CLOUD COVER BUT TEMPS SHOULD PUSH INTO THE UPPER 70S TO MID 80S
THROUGH THE PERIOD.

.PREVIOUS LONG TERM DISCUSSION (TUESDAY NIGHT THROUGH SUNDAY)...LONG
TERM SCENARIO CONTINUES TO EVOLVE...WITH SEVERAL FLAVORS TO CHOOSE
FROM IN THE MODELS. GFS REMAINS MORE AGGRESSIVE IN TERMS OF POPS
FOR THE WEEK...WITH AT LEAST CHANCES OF RAIN EACH DAY. THEN FOR
FRIDAY...THE SYNOPTIC SCENARIO HAS BECOME MORE COMPLICATED AS GFS
AGGRESSIVELY DEVELOPS A STRONG MID LEVEL/SFC STORM SYSTEM AND
MOVES IT ACROSS THE SE STATES AND THE GULF. EURO REMAINS
CONSERVATIVE WITH A BROADER/WEAKER SYSTEM AND WEAKER WINDS AT THE
SURFACE. HOWEVER...EURO HAS BEEN SHOWING MORE INCONSISTENCIES FROM
RUN TO RUN IN THE LAST FEW EVENINGS...WHILE GFS HAS BEEN A LITTLE
MORE CONSISTENT IN THE OVERALL SYNOPTIC SET UP. THEREFORE...WILL
GO AHEAD AND FOLLOW GFS BUT WITH LOWER WINDS AND POPS...AND WAIT
FOR UPCOMING MODEL RUNS BEFORE MAKING ANY MORE CHANGES.

GENERALLY...EXPECT POPS IN THE 20-40 PERCENT RANGE WED THROUGH
SATURDAY WITH BEST CHANCES OF SHOWERS WED AND THU IN THE AFTERNOON
HOURS. WILL ALSO CONTINUE TO KEEP MENTION OF THUNDER AS A SLIGHT
CHANCE FOR NOW AND WAIT FOR UPCOMING GUIDANCE BEFORE GOING ANY
HIGHER.

TEMPERATURES REMAIN NEAR OR A LITTLE WARMER THAN NORMALS THROUGH THE
PERIOD WITH HIGHS IN THE LOWER-MID 80S AND MORNING LOWS IN THE MID
60S TO AROUND 70.

&&

.AVIATION...VFR CONDITIONS WITH GUSTY SOUTHWESTERLY FLOW THIS
AFTERNOON. INCREASING MOISTURE TONIGHT WITH RAIN CHANCES OVERNIGHT
AND LIKELY THROUGH MONDAY. EXPECT ISOLATED MVFR CIGS AND VSBYS IN
SHOWERS AND PATCHY FOG BY 12Z THEN WIDESPREAD MVFR CONDITIONS
THROUGH THE DAY WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS.

&&

.MARINE...SHOWERS AND THUNDERSTORM POTENTIAL WILL BEGIN TO
INCREASE BY TONIGHT AS A FRONT NORTH OF THE PANHANDLE SLOWLY SAGS
SOUTH. NOT EXPECTING MUCH OF A WIND INCREASE AS THE FRONT DIPS
THROUGH THE CENTRAL PENINSULA BUT WINDS WILL GAIN A MORE EASTERLY
COMPONENT BY TUESDAY. SEAS WILL GENERALLY RUN IN THE 2 TO 3 FT
RANGE.

&&

.FIRE WEATHER...DRY CONDITIONS THIS AFTERNOON ...MAINLY INLAND WILL
GIVE WAY TO A MOIST CONDITIONS THROUGH THE FIRST HALF OF THE WEEK.
A FRONT WILL SLOWLY DIP INTO THE AREA BY LATE TONIGHT BRINGING
SHOWERS AND POSSIBLY A COUPLE THUNDERSTORMS BY TOMORROW. WINDS
OVERALL WILL DECREASE THROUGH THE NEXT COUPLE OF DAYS WITH THE
PRESSURE GRADIENT BREAKING DOWN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  80  68  82 /  30  60  30  30
FMY  68  87  69  87 /  20  40  30  30
GIF  66  85  66  86 /  30  60  30  40
SRQ  67  81  67  81 /  30  60  30  30
BKV  65  82  64  84 /  30  60  30  30
SPG  70  81  70  81 /  30  60  30  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...20/BARRON
LONG TERM/AVIATION...25/DAVIS
Hazardous weather outlook, Mar 27, 5:30 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT SUN MAR 27 2011

FLZ039-042-043-048>052-055>057-060>062-065-272200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
530 AM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FOG IMPACT...
PATCHES OF FOG WILL CONTINUE ACROSS THE AREA THROUGH ABOUT 9 AM
THIS MORNING. ACROSS MOST OF THE REGION VISIBILITIES WILL
GENERALLY RANGE FROM 3 TO 5 MILES...BUT IN SOME SPOTS
VISIBILITIES COULD BE LESS THAN 1 MILE. MOTORISTS SHOULD SLOW
DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING
DISTANCE BETWEEN VEHICLES THROUGH 9 AM.

...RIP CURRENT IMPACT...
MODERATE SOUTH TO SOUTHWEST WINDS TODAY WILL ALLOW FOR A MODERATE
RISK OF RIP CURRENTS AT AREA BEACHES. A RIP CURRENT IS A 10 TO 30
YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER
INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM
AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL.

...FIRE WEATHER IMPACT...
A FEW HOURS OF CRITICAL RELATIVE HUMIDITY VALUES WILL OCCUR ACROSS
HIGHLANDS AND EASTERN POLK COUNTIES THIS AFTERNOON ALONG WITH
SUSTAINED WINDS BETWEEN 10 AND 15 MPH. IN ADDITION...MODERATELY
DRY GROUND CONDITIONS ARE IN PLACE ACROSS THE AREA AND THEREFORE A
FIRE DANGER STATEMENT IS IN EFFECT FOR POLK AND HIGHLANDS
COUNTIES. THESE DRY CONDITIONS WILL INCREASE THE SPREAD OF ANY
WILDFIRES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
A WEAKENING COLD FRONT WILL APPROACH FROM THE NORTH ON MONDAY
BRINGING AN INCREASE IN MOISTURE LEADING TO SHOWERS AND A FEW
THUNDERSTORMS. THE THREAT OF A FEW THUNDERSTORMS WILL CONTINUE
EACH DAY THROUGH THE WEEK...BUT MAINLY DURING THE AFTERNOON AND
EVENING HOURS. THE MAIN THREAT FROM ANY STORMS WILL BE LOCALLY
HEAVY RAINFALL...BRIEF GUSTY WINDS AND OCCASIONAL LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.